MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.1MM VA LOCKING DOUBLE DRILL GUIDE/FREEHAND F/1.5MM VAL PL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.1MM VA LOCKING DOUBLE DRILL GUIDE/FREEHAND F/1.5MM VAL PL
Catalog Number 03.130.221
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.It is unknown when device became bent.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the inspection process, on (b)(6) 2018, the tips of two drill guides were found bent in decontamination, outside of surgery.There was no procedure nor patient involvement.This report is for a 1.1mm va locking double drill guide/freehand f/1.5mm val pl.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The inspection process occurred on august 1, 2018.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.130.221; lot: 9605201; manufacturing site: bettlach; release to warehouse date: december 23, 2015.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Customer quality investigation: investigation flow: damage- visual appearance not as expected: device condition: visual inspection performed at customer quality (cq) observed one of the bent guide shaft on the returned double drill guide.The bent portion was observed at the shaft tip portions.No new issues were identified.The given complaint condition agrees with the returned device condition and therefore the complaint was confirmed.Dimensional analysis and document/specification review: relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision) and no design issues were identified.Top level drawing for the double drill sleeve freehand drill sleeve co-axial drill sleeve dimensional analysis performed on the free hand drill sleeve accepted the gage pin of diameter 0.9 mm (gp:29) that falls out of the specification of 1.15 mm to 1.22 mm and dimensional analysis also performed on the co-axial sleeve at the sleeve cannulation accepted the gage pin of diameter 1.16 mm (gp:29) that falls within the specification of 1.15 mm to 1.22 mm.The observed out of specification on the free hand sleeve is due to post manufacture damage (deformed sleeve tip).Device history record showed that this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.The lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process and therefore no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition were identified during investigation.A definitive root cause could not be determined based on the provided information.However, the failure mode is typically associated with the application of excessive mis-aligned/off-axis force during usage.Conclusion: the overall complaint condition was confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1MM VA LOCKING DOUBLE DRILL GUIDE/FREEHAND F/1.5MM VAL PL
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7793770
Report Number2939274-2018-53361
Device Sequence Number1291132
Product Code FZX
UDI-Device Identifier10886982075390
UDI-Public(01)10886982075390
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.221
Device Lot Number9605201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/17/2018
09/10/2018
09/26/2018
09/27/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/04/2018
09/25/2018
09/27/2018
09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1